Flash Flood, Chase
- When
- June 12, 7:00 PM CST to 10:00 PM CST
- Where
- Chase County, 5 mi W of Cottonwood Falls
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.367, -96.633
Water was reported to be covering the road.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 12, 2:16 PM CST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 316 PM CDT SUN JUN 12 2005 .DISCUSSION... FORECAST CONCERNS WILL BE SEVERE THUNDERSTORMS/FLOODING POTENTIAL TONIGHT AND IN SOUTHEAST KANSAS TOMORROW MORNING. OVERNIGHT: SEVERE WEATHER IS ONGOING, FIRING ALONG A BOUNDARY THAT EXTENDS FROM THE VICINITY OF THE FLINT HILLS SOUTHWARD. TO THE WEST, A NEGATIVELY TILTED H5 TROF EXTENDS FROM EASTERN WYOMING INTO WESTERN OKLAHOMA. THE TROF SHOULD MOVE SLOWLY EASTWARD. ALL THE FORECAST AREA WILL SEE THUNDERSTORM ACTIVITY AND AT LEAST FOR THIS EVENING SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS. THINK ANY CHANCES FOR A TORNADO, WHICH IS A VERY SLIM CHANCE, WOULD BE CONFINED TO SOUTHEAST KANSAS. HEAVY RAIN REMAINS A CONCERN AND WILL KEEP THE ENTIRE FORECAST AREA IN A FLOOD WATCH OVER NIGHT. FLASH FLOOD GUIDANCE SHOWS THAT IT ONLY TAKES AROUND AN INCH JUST ABOUT ANYWHERE IN A 3 HOUR PERIOD TO CAUSE FLOODING AND THESE STORMS WILL DEFINITELY HAVE THAT POTENTIAL. MONDAY: THE UPPER LEVEL LOW WILL CONTINUE TO MOVE EAST, WITH THE ASSOCIATED SURFACE BOUNDARY ALONG THE I-135 CORRIDOR BY DAYBREAK. THE SURFACE BOUNDARY WILL CONTINUE TO MOVE EAST AND SHOULD BE THROUGH SOUTHEAST KANSAS BY EVENING. HAVE EXTENDED THE FLOOD WATCH FOR SOUTHEAST KANSAS THROUGH NOON MONDAY BECAUSE OF THE EXPECTATION OF ADDITIONAL THUNDERSTORMS IN THAT AREA THROUGH THE MORNING. BEHIND THE SURFACE BOUNDARY, THE CHANCES OF PRECIPITATION SHOULD BE COMING TO AN END. TUESDAY THROUGH WEDNESDAY: UPPER LEVEL RIDGING WILL BE THE DOMINANT FEATURE WHICH WILL RESULT IN DRY CONDITIONS AND A LITTLER WARMER TEMPERATURES. THURSDAY: MODELS INDICATE ANOTHER SHOT OF ENERGY MOVING THROUGH THE AREA. WITH THAT IN MIND, DID INTRODUCE SOME SMALL POPS MAINLY THROUGH SOUTH CENTRAL AND CENTRAL KANSAS. FRIDAY THROUGH SUNDAY: FOR NOW HAVE LEFT THE FORECAST DRY. UPPER LEVEL FLOW REMAINS OUT OF THE SOUTHWEST WITH LEE TROFFING IN PLACE THROUGH THE HIGH PLAINS, THEN A SURFACE BOUNDARY THROUGH THE SOUTHERN PLAINS. THINK THESE SURFACE BOUNDARIES WILL BE THE FOCUS FOR PRECIPITATION AND THAT IS THE REASON FOR KEEPING THINGS DRY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 86 62 87 / 70 40 10 10 HUTCHINSON 65 85 60 87 / 70 30 10 10 NEWTON 65 85 61 87 / 70 40 10 10 ELDORADO 66 85 62 87 / 70 40 10 10 WINFIELD-KWLD 66 87 63 88 / 70 40 10 10 RUSSELL 62 81 57 84 / 70 20 5 10 GREAT BEND 62 83 57 86 / 70 20 5 10 SALINA 64 84 59 85 / 70 30 5 10 MCPHERSON 65 84 60 87 / 70 30 10 10 COFFEYVILLE 67 85 64 87 / 70 40 10 10 CHANUTE 67 84 64 87 / 70 40 10 10 IOLA 67 84 64 87 / 70 50 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH IN EFFECT FROM 1 AM SUNDAY UNTIL NOON CDT MONDAY FOR THE FOLLOWING ZONES...ALLEN...CHAUTAUQUA...ELK...GREENWOOD... LABETTE...MONTGOMERY...NEOSHO...WILSON...AND WOODSON. FLOOD WATCH IN EFFECT FROM 1 AM SUNDAY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES...BARTON...BUTLER...CHASE...COWLEY... ELLSWORTH...HARPER...HARVEY...KINGMAN...LINCOLN...MARION... MCPHERSON...RENO...RICE...RUSSELL...SALINE...SEDGWICK...AND SUMNER. && ELDER/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 435 PM CDT SUN JUN 12 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 558 AM CDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA TONIGHT. STRONG THUNDERSTORMS WITH GUSTY WINDS, SMALL HAIL AND HEAVY RAIN WILL BE POSSIBLE THIS EVENING, GENERALLY ACROSS SOUTHEAST KANSAS. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY, MORE HEAVY RAINFALL IS EXPECTED, WHICH WILL ONLY AGGRAVATE ONGOING FLOODING CONCERNS. CONSEQUENTLY, A FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM MONDAY. FURTHERMORE, NUMEROUS RIVERS ACROSS THE AREA ARE ABOVE FLOOD STAGE, OR FORECASTED TO RISE ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST KANSAS THROUGH MONDAY AFTERNOON AND A FLOOD WATCH CONTINUES FOR THAT AREA UNTIL NOON. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS ON MONDAY. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MAINLY OVER CENTRAL AND SOUTH CENTRAL KANSAS WEDNESDAY NIGHT AND THURSDAY. A THIS POINT IN TIME, THESE STORM CHANCES DO NOT LOOK TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN SOUTHEAST KANSAS. OTHERWISE, FLOODING IS POSSIBLE THROUGH ALL THE AREA AND ANY REPORTS ON THAT IS APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM ELDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 418 PM CDT SUN JUN 12 2005 KSZ072-096-122215- ALLEN-NEOSHO- 418 PM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ALLEN AND NEOSHO COUNTIES... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF NEOSHO FALLS TO 5 MILES WEST OF THAYER...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SEDLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 452 PM CDT SUN JUN 12 2005 KSZ100-122245- LABETTE- 452 PM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE COUNTY... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF GALESBURG TO COFFEYVILLE...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. SEDLOCK
KSZ052-053-068>072-083-092>096-098>100-122225- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 505 PM CDT SUN JUN 12 2005 ...SEVERE WEATHER WATCH UPDATE MESSAGE... TORNADO WATCH NUMBER 465 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL AND SOUTHEAST KANSAS, BUTLER, CHASE, COWLEY, HARVEY, MARION, SEDGWICK AND SUMNER, AND GREENWOOD. TORNADO WATCH NUMBER 465 REMAINS IN EFFECT UNTIL 10 PM CDT, FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS, ALLEN, NEOSHO, WOODSON, WILSON, MONTGOMERY, ELK, CHAUTAUQUA, AND LABETTE. KED
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 529 PM CDT SUN JUN 12 2005 KSZ094-095-098-099-122330- CHAUTAUQUA-ELK-MONTGOMERY-WILSON- 529 PM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA...ELK...MONTGOMERY AND WILSON COUNTIES... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ACROSS MONTGOMERY COUNTY AND NORTHEAST OKLAHOMA...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SEDLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 553 PM CDT SUN JUN 12 2005 KSZ096-100-130000- LABETTE-NEOSHO- 553 PM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE AND NEOSHO COUNTIES... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ACROSS MONTGOMERY COUNTY AND NORTHEAST OKLAHOMA...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SEDLOCK
KSZ071-072-094>096-098>100-130032- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 718 PM CDT SUN JUN 12 2005 ...SEVERE WEATHER WATCH UPDATE MESSAGE... TORNADO WATCH NUMBER 465 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS, ALLEN, NEOSHO, WOODSON, WILSON, MONTGOMERY, ELK, CHAUTAUQUA, AND LABETTE. NO COUNTIES IN THE WICHITA FORECAST AREA OF RESPONSIBILITY REMAIN IN THIS WATCH. KED
The Topeka radar (KTWX), 78 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
1 flash flood. Local standard time, as filed.
Water was reported to be covering the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456209.